Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 258, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 2, 2000, 9:45 PM CDT for Dallas County, Ellis County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 2, 2000, 9:45 PM CDT (02:45 UTC)
- Expired
- May 2, 2000, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dallas County, TX, Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 48 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 10:25 PM CDT | Hail 1 | Seagoville, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 030247 SVRFTW TXC113-139-030330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 945 PM CDT TUE MAY 2 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS ELLIS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1030 PM CDT. * AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER OAK LEAF. ANOTHER STORM WAS 5 MILES SOUTH OF GARLAND. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE WILMER...SEAGOVILLE...RED OAK... LANCASTER...HUTCHINS...FERRIS...DESOTO AND BALCH SPRINGS. * THE SEVERE THUNDERSTORM WILL BE NEAR... DESOTO AROUND 950 PM CDT. LANCASTER...FERRIS AROUND 1000 PM CDT. BALCH SPRINGS...SEAGOVILLE AROUND 1030 PM CDT LAT...LON 3253 9697 3240 9682 3264 9649 3280 9668
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 5:04 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, May 2, 5:04 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 504 PM CDT TUE MAY 2 2000 UPPER LOW WILL CONTINUE TO MOVE SLOW AND ERRATIC TO THE EAST AND SOUTHEAST THROUGH THE FORECAST PERIOD. WILL KEEP LOW POPS IN WRN 2/3 NORTH TEXAS WITH HIGHEST POPS IN SOUTHEAST. BASICALLY WENT WITH GUIDANCE TEMPS. BY EXTENDED PERIOD ON WEST SIDE OF UPPER LOW. WILL GO SLIGHT CHANCE THUNDERSTORMS WITH WEAK DISTURBANCES MOVING SOUTH ON BACK SIDE OF LOW. DFW 54/77/59/79 2200 ACT 57/80/60/82 3311 .FTW...NONE. 59 ...AVIATION DISCUSSION... LOW CLOUDS AND SHOWERS CONTINUE TO DEVELOP AND WRAP AROUND CUT-OFF H5 LOW. SCATTERED TO WIDELY SCATTERED NATURE OF SHOWERS/-TSRA WILL MAKE IT TOUGH TO FORECAST FOR AIRPORTS. HOWEVER...WILL MENTION A TEMPO GROUP FOR KACT THIS EVENING AND INDICATE PRECIP AROUND IN METRO AIRPORTS WITH THE INCLUSION OF A CB CLOUD TYPE THIS EVENING. CIGS TO LOWER TO BKN015 $BEFORE SUNRISE...WITH A LOW LIFTING TREND TAKING PLACE THROUGHOUT THE DAY TOMORROW. 80
In the hours before
Special weather statement, May 2, 7:55 PM CDT, 1 hour 50 minutes before
TXZ102>105-117>121-131>134-030200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 755 PM CDT TUE MAY 2 2000 COLD AIR FUNNEL CLOUDS HAVE BEEN REPORTED AROUND THE METROPLEX THIS EVENING. WHILE IT IS POSSIBLE FOR A COUPLE OF THE FUNNELS TO REACH THE GROUND...THEY TYPICALLY ARE VERY WEAK AND CAUSE LITTLE...IF ANY...DAMAGE. SHOULD YOU SEE FUNNEL CLOUDS IN YOUR AREA...SEEK SHELTER INDOORS BUT DO NOT PANIC. 80
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| May 2, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 31 min |
| May 2, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 43 min |
| May 2, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 34 min |
| May 2, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 42 min |
| May 2, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 57 min |
| May 3, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 38 min |
| May 3, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| May 3, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 56 min |
| May 3, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| May 3, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 60 min |
| May 3, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.